×

Maximum-norm interior estimates for Ritz-Galerkin methods. (English) Zbl 0316.65023


MSC:

65N15 Error bounds for boundary value problems involving PDEs
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
35J05 Laplace operator, Helmholtz equation (reduced wave equation), Poisson equation
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Shmuel Agmon, Lectures on elliptic boundary value problems, Prepared for publication by B. Frank Jones, Jr. with the assistance of George W. Batten, Jr. Van Nostrand Mathematical Studies, No. 2, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London, 1965. · Zbl 0142.37401
[2] I. BABUŠKA, The Finite Element Method with Lagrangian Multipliers, Tech. Note BN-724, Institute for Fluid Dynamics and Applied Math., University of Maryland, 1972.
[3] J. H. Bramble and S. R. Hilbert, Bounds for a class of linear functionals with applications to Hermite interpolation, Numer. Math. 16 (1970/1971), 362 – 369. · Zbl 0214.41405
[4] J. H. Bramble and J. E. Osborn, Rate of convergence estimates for nonselfadjoint eigenvalue approximations, Math. Comp. 27 (1973), 525 – 549. · Zbl 0305.65064
[5] James H. Bramble and Miloš Zlámal, Triangular elements in the finite element method, Math. Comp. 24 (1970), 809 – 820. · Zbl 0226.65073
[6] J. DESCLOUX, ”Interior regularity for Galerkin finite element approximations of elliptic partial differential equations.” (Preprint.) · Zbl 0343.65049
[7] Jim Douglas Jr., Todd Dupont, and Lars Wahlbin, Optimal \?_{\infty } error estimates for Galerkin approximations to solutions of two-point boundary value problems, Math. Comp. 29 (1975), 475 – 483. · Zbl 0306.65053
[8] J. T. King, New error bounds for the penalty method and extrapolation, Numer. Math. 23 (1974), 153 – 165. · Zbl 0272.65092
[9] J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Vol. 1, Travaux et Recherches Mathématiques, No. 17, Dunod, Paris, 1968 (French). · Zbl 0212.43801
[10] J. Nitsche, Über ein Variationsprinzip zur Lösung von Dirichlet-Problemen bei Verwendung von Teilräumen, die keinen Randbedingungen unterworfen sind, Abh. Math. Sem. Univ. Hamburg 36 (1971), 9 – 15 (German). Collection of articles dedicated to Lothar Collatz on his sixtieth birthday. · Zbl 0229.65079
[11] J. Nitsche, On Dirichlet problems using subspaces with nearly zero boundary conditions, The mathematical foundations of the finite element method with applications to partial differential equations (Proc. Sympos., Univ. Maryland, Baltimore, Md., 1972) Academic Press, New York, 1972, pp. 603 – 627. · Zbl 0271.65059
[12] J. Nitsche, Umkehrsätze für Spline-Approximationen, Compositio Math. 21 (1969), 400 – 416 (German, with English summary). · Zbl 0199.39302
[13] Joachim A. Nitsche, Interior error estimates of projection methods, Proceedings of Equadiff III (Third Czechoslovak Conf. Differential Equations and their Applications, Brno, 1972) Purkyně Univ., Brno, 1973, pp. 235 – 239. Folia Fac. Sci. Natur. Univ. Purkynianae Brunensis, Ser. Monograph., Tomus 1.
[14] J. Nitsche and A. Schatz, On local approximation properties of \?\(_{2}\)-projection on spline-subspaces, Applicable Anal. 2 (1972), 161 – 168. Collection of articles dedicated to Wolfgang Haack on the occasion of his 70th birthday. · Zbl 0239.41007
[15] Joachim A. Nitsche and Alfred H. Schatz, Interior estimates for Ritz-Galerkin methods, Math. Comp. 28 (1974), 937 – 958. · Zbl 0298.65071
[16] Approximations with special emphasis on spline functions, Proceedings of a Symposium Conducted by the Mathematics Research Center, United States Army, at the University of Wisconsin, Madison, May 5 – 7, 1969. Edited by I. J. Schoenberg. Publication No. 23 of the Mathematics Research Center, United States Army, The University of Wisconsin, Academic Press, New York-London, 1969.
[17] S. Soboleff, Sur l’évaluation de quelques sommes pour une fonction définie sur un réseau, Bull. Acad. Sci. URSS. Sér. Math. [Izvestia Akad. Nauk SSSR] 4 (1940), 5 – 16 (Russian, with French summary). · JFM 66.0389.02
[18] Vidar Thomée and Bertil Westergren, Elliptic difference equations and interior regularity, Numer. Math. 11 (1968), 196 – 210. · Zbl 0159.38204
[19] Vidar Thomée, Discrete interior Schauder estimates for elliptic difference operators., SIAM J. Numer. Anal. 5 (1968), 626 – 645. · Zbl 0176.15901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.